Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the numerical evaluation of two infinite products


Authors: G. Allasia and F. Bonardo
Journal: Math. Comp. 35 (1980), 917-931
MSC: Primary 65D20; Secondary 65A05
MathSciNet review: 572865
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A numerical evaluation of two infinite products of the type $ \Pi _{n = 0}^\infty (1 - a{q^n})$, which are important in some mathematical fields, is considered.

The numerical evaluation is based on a recursive formula of the type $ {x_{n + 1}} = {x_n}f({y_n}/{x_n})$, $ {y_{n + 1}} = {x_{n + 1}}g({y_n}/{x_n})$, and it is compared with a series expansion that was previously used for the computation.

Two tables of the infinite products are provided with twenty significant figures which check and extend existing data.


References [Enhancements On Off] (What's this?)

  • [1] L. J. Slater, Some new results on equivalent products, Proc. Cambridge Philos. Soc. 50 (1954), 394–403. MR 0064896 (16,353a)
  • [2] Lucy Joan Slater, Generalized hypergeometric functions, Cambridge University Press, Cambridge, 1966. MR 0201688 (34 #1570)
  • [3] A. FLETCHER, J. C. P. MILLER, L. ROSENHEAD & L. J. COMRIE, An Index of Mathematical Tables, 2nd ed., Addison-Wesley, Reading, Mass., 1962.
  • [4] Robert R. Bush and Frederick Mosteller, Stochastic models for learning, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1955. MR 0070143 (16,1136b)
  • [5] Luigi Gatteschi, Procedimenti iterativi per il calcolo numerico di due prodotti infiniti, Univ. e Politec. Torino Rend. Sem. Mat. 29 (1969/1970), 187–201 (Italian). MR 0281316 (43 #7034)
  • [6] F. W. NEWMAN, Mathematical Tracts, Part II, Macmillan & Bowes, Cambridge, 1889; rist. Bowes & Bowes, Cambridge, 1912.
  • [7] T. J. BROMWICH, An Introduction to the Theory of Infinite Series, Macmillan, New York, 1965.
  • [8] Maria Luisa Buzano, Sulle curve unite di talune trasformazioni puntuali, Univ. e Politec. Torino Rend. Sem. Mat. 25 (1965/1966), 193–210 (Italian). MR 0206832 (34 #6648)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20, 65A05

Retrieve articles in all journals with MSC: 65D20, 65A05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0572865-X
PII: S 0025-5718(1980)0572865-X
Article copyright: © Copyright 1980 American Mathematical Society